I had fractional Co2 laser treatment for my acne scars 1 month and 1/2 after i was done from my roacutaine treatment. At the time I was having the laser treatment I did not know and was not informed that roacutaine was a relative contraindication. I am currently 4 months and there is still redness.Sometimes it is a pinkish color and other times my normal skin color comes back, but flaring does occur with sudden episodes of redness. Thankfully there's no scarring. Will the redness every go away?
Fractional Co2 Laser Treatment For Acne Scars?
Doctor Answers 3
Redness After Fractional Laser Resurfacing
Prolonged erythema is one the risks of fractional CO2 laser resurfacing. Taking Accutane just prior to the laser can further the extent of the erythema. It is for this reason many recommend prolonged discontinuation before this type of laser treatment. That being said here are my thoughts from my experience.
1. The extent of the erythema can be tied to the spot size of the laser, the energy setting, and the % of your skin that was treated with the fractional laser. In general, larger spot sizes especially 300 microns or larger can cause more prolonged erythema. Also, the more surface coverage with higher energies, the more the erythema.
2. There are several ways to treat erythema post CO2 fractional laser resurfacing. Two things that are key are sun avoidance and possible use of topical steroids. For steroids, please consult your practitioner and make sure your skin is monitored during this process.
3. Finally, the impact of the laser on the skin diminishes between 6-9 months after a treatment, again depending on spot size, energy, and spot density. If the flare ups do not slowly diminish over time, make sure you see a specialist to further evaluate your skin.
Hope this helps.
Redness after CO2 laser treatment for Acne scars?
Roaccutane is best stopped a minimum of 6months before considering any form of skin resurfacing, this is important to avoid scarring and avoidable risks of laser resurfacing.
Redness can be a normal response to treatment after laser resurfacing and is dependent on patient and treatment characteristics including skin type, type of laser and depth of the laser treatment.
Redness is a common immediately after laser treatment and for the first week after laser. Occasionally there can be redness for up to six weeks and rarely for six months. To reduced the chance of redness several measures can be taken during your laser treatment:
• Avoid in certain high risk skin types, identify before treatment
• Safety protocol for every patient
• Clear post laser resurfacing instructions
• Use of test-patch of laser to avoid risk
• An experienced doctor who has used laser resurfacing for many years with good results
• State-of-the-art modern laser designed for safety and fast recovery
If you have redness after laser, skin creams can be prescribed that will reduce the redness faster, these include moisturisers, sun block and anti-inflammatory creams. Sometimes your own skin creams including moisturisers can irritate your skin as it can be more sensitive after laser treatment, it may be important to stop using all your regular creams for a period after laser treatment.
Acne and CO2 fractionated laser treatments
You are still early in your recovery period and active phase of healing from the CO2 laser. Give it a chance. Acne scarring is difficult to treat because it is a deep dermal problem. The fractional laser energy does a good job at smoothing out the superficial irregularities but it has a difficult time with these deeper scars. The Cynosure SmartXide laser has the capability of stacking the pulses to penetrated deeper into the scar. The deeper the treatment and the closer together the dots then the more prolonged the healing as well. Complete healing takes 4 - 6 months to achieve.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.